Texas, 2004

Hail and Damaging Wind in Texas, May 30, 2004

May 30, 2004 · NWS FWD · 12 events in 5 counties and zones

11 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 30, 2:45 PM CST, 1 hour earlier.

Area forecast discussion, May 30, 2:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
345 PM CDT SUN MAY 30 2004

.DISCUSSION...
AS OF 20Z...THE COLD FRONT EXTENDED EAST OF A SHERMAN...TO MINERAL
WELLS...TO COLEMAN LINE. THE 18Z FWD RAOB INDICATED THAT A STUBBORN
CAP REMAINED IN PLACE. THUNDERSTORMS HAVE BEEN FIRING THIS AFTERNOON
TO THE NORTH AND NORTHEAST THE METROPLEX ALONG AND AHEAD OF THE
FRONT. GIVEN THE HIGH CAPES...THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME SEVERE. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE EAST
AHEAD OF  THE FRONT...WITH THE BEST CHANCES ACROSS THE NORTHEASTERN
ZONES. THE FRONT WILL CONTINUE TO SLOWLY MOVE SOUTHEAST TONIGHT...
AND SHOULD BECOME STATIONARY OVER OR JUST TO THE SOUTH OF THE
SOUTHERN ZONES MONDAY.  THIS FRONT WILL DRIFT BACK TO THE
NORTH ON TUESDAY. TEMPERATURE WISE...THIS FRONT WILL MAKE LITTLE
DIFFERENCE FOR THE HIGHS...WITH TEMPERATURES IN THE LOWER TO MID 90S
ACROSS MUCH OF THE FORECAST AREA MONDAY AND TUESDAY.  HAVE KEPT
LOW POPS IN THE EXTENDED PER THE PREVIOUS FORECAST.  #58

&&

.PRELIMINARY TEMPS/POPS...
DALLAS-FT. WORTH, TX   66  92  64  95 /  10  10  10  10
WACO, TX               68  94  66  96 /  20  10  10  10
PARIS, TX              65  88  64  91 /  40  10  10  20
DENTON, TX             65  91  64  95 /  10  10  10  10
MCKINNEY, TX           66  91  64  94 /  10  10  10  20
DALLAS, TX             66  92  65  95 /  20  10  10  20
TERRELL, TX            67  92  66  93 /  20  20  10  20
CORSICANA, TX          69  92  68  94 /  20  20  10  20
TEMPLE, TX             68  95  67  96 /  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...TORNADO WATCH UNTIL 700 PM CDT SUNDAY FOR ZONES TXC085...
TXC113...TXC119...TXC147...TXC223...TXC231...TXC257...TXC277...
TXC379...TXC397...TXC467.

&&
Hazardous weather outlook, May 30, 1:15 PM CST, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED UPDATE
NATIONAL WEATHER SERVICE FORT WORTH TX
215 PM CDT SUN MAY 30 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-302200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
215 PM CDT SUN MAY 30 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING...EAST OF A BONHAM TO EMORY LINE.  THERE IS A SLIGHT
RISK OF SEVERE THUNDERSTORM...EAST OF A GAINESVILLE...FORT
WORTH...TO COMANCHE LINE.

SCATTERED THUNDERSTORMS WILL FORM ALONG AND AHEAD OF A SOUTHEASTWARD
MOVING COLD FRONT THIS AFTERNOON.  A CAP OF WARM AIR ALOFT WILL
SLOWLY ERODE THROUGH THE AFTERNOON AND THUNDERSTORMS SHOULD
INCREASE IN COVERAGE AND INTENSITY...ESPECIALLY NORTH OF INTERSTATE
20 AND EAST OF INTERSTATE 35. LARGE HAIL...DAMAGING WINDS AND
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.
HOWEVER...AN ISOLATED TORNADO MAY DEVELOP BEFORE SUNSET.  THERE IS
ALSO A THREAT OF HEAVY RAIN AND FLASH FLOODING DUE TO ABUNDANT LOW
AND MID LEVEL MOISTURE IN THE ATMOSPHERE.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS ARE EXPECTED EAST OF A PARIS TO CORSICANA TO
CAMERON LINE ON MEMORIAL DAY.  ALTHOUGH SEVERE WEATHER IS NOT
EXPECTED...THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND WINDS TO 50 MPH.

FOR THE REST OF THE WEEK...LATE AFTERNOON AND EVENING THUNDERSTORMS
WILL BE POSSIBLE EACH DAY...AND GENERALLY EAST OF INTERSTATE 35 ON
TUESDAY...AND NORTH OF INTERSTATE 20 BOTH WEDNESDAY AND THURSDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT NORTH TEXAS ON FRIDAY
AFTERNOON AND EVENING.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS POSSIBLE EAST OF A SHERMAN...DENTON...
STEPHENVILLE LINE THIS AFTERNOON.

In the hours before

Special weather statement, May 30, 11:47 AM CST, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1247 PM CDT SUN MAY 30 2004

TXZ094-095-104>107-119>123-310000-
COLLIN-DALLAS-DELTA-FANNIN-HOPKINS-HUNT-KAUFMAN-LAMAR-RAINS-ROCKWALL-
VAN ZANDT-
1247 PM CDT SUN MAY 30 2004

TORNADO WATCH #333 REMAINS IN EFFECT FOR...

  COLLIN          DALLAS          DELTA           FANNIN
  HOPKINS         HUNT            KAUFMAN         LAMAR
  RAINS           ROCKWALL        VAN ZANDT
Special weather statement, May 30, 1:37 PM CST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
237 PM CDT SUN MAY 30 2004

TXZ093>095-103>107-302030-
COLLIN-DELTA-DENTON-FANNIN-GRAYSON-HOPKINS-HUNT-LAMAR-
237 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE FOR NORTHEAST SECTIONS OF NORTH TEXAS...

AT 236 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES EAST OF
DENISON TO 9 MILES NORTHEAST OF CORINTH...MOVING EAST AT 25 MPH.

THESE STORMS WILL CONTINUE TO INTENSIFY WHILE MOVING EAST TOWARDS
BONHAM...PARIS...MCKINNEY...GREENVILLE AND SULPHUR SPRINGS. SEVERE
WEATHER WARNINGS MAY BE NEEDED BEFORE 4 PM WITH THESE STORMS. HAIL
AND STRONG WINDS CAN BE EXPECTED WITH THESE STORMS. MONITOR THE
LATEST WEATHER INFORMATION IF YOU ARE IN THE PATH OF THESE STORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.

07/BB
Special weather statement, May 30, 2:32 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
332 PM CDT SUN MAY 30 2004

TXZ119-302130-
DALLAS-
337 PM CDT SUN MAY 30 2004

...SIGNIFICANT WEATHER UPDATE FOR DALLAS COUNTY...

AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
SMALL AREA OF THUNDERSTORMS FROM NEAR COCKRELL HILL TO CEDAR
HILL...MOVING NORTHEAST AT 20 MPH.

THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING...SMALL HAIL AND
HEAVY RAINFALL ACROSS DALLAS COUNTY THROUGH 430PM. THE POTENTIAL
EXISTS FOR THESE STORMS TO INTENSIFY FURTHER...POSSIBLY BECOMING
SEVERE. PEOPLE IN DALLAS COUNTY SHOULD MONITOR THE WEATHER...AND
BOATERS ON LAKE RAY HUBBARD AND WHITE ROCK LAKE SHOULD BE PREPARED
TO SEEK SAFETY.

A TORNADO WATCH REMAINS IN EFFECT FOR DALLAS COUNTY UNTIL 7 PM CDT.

07/BB

The radar

The Dallas/Ft Worth radar (KFWS), 171 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

11 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Fannin

When
May 30, 3:45 PM CST to 3:46 PM CST
Where
Fannin County, Honey Grove
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.583, -95.917

Nickel to golfball size hail reported.

Hail, Lamar

When
May 30, 4:03 PM CST
Where
Lamar County, 5 mi W of Paris
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.650, -95.617

Hail, Lamar

When
May 30, 4:37 PM CST
Where
Lamar County, Brookston
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.617, -95.700

Hail, Lamar

When
May 30, 4:45 PM CST
Where
Lamar County, 8 mi NE of Paris
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.733, -95.433

Golfball size hail was reported at Faught.

Hail, Lamar

When
May 30, 5:00 PM CST
Where
Lamar County, Paris
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.650, -95.533

Quarter size hail was reported on the southeast side of Paris.

Thunderstorm Wind, Lamar

When
May 30, 5:00 PM CST
Where
Lamar County, Paris
Measured
52 kt (60 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.650, -95.533

High winds damaged the roof of an apartment complex and a large tree was blown down.

Hail, Hunt

When
May 30, 6:34 PM CST
Where
Hunt County, Quinlan
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.900, -96.133

Hail, Hunt

When
May 30, 6:43 PM CST
Where
Hunt County, 5 mi E of Quinlan
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.900, -96.050

Hail, Coryell

When
May 30, 6:49 PM CST
Where
Coryell County, 11 mi SE of Gatesville
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
31.317, -97.617

Hail, Rains

When
May 30, 7:00 PM CST
Where
Rains County, 5 mi N of Flats
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.900, -95.867

Occurred 2 miles east of Lake Tawakon near Woolsey.

Hail, Rains

When
May 30, 7:10 PM CST
Where
Rains County, Point
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.917, -95.883

Hail, Rains

When
May 30, 7:25 PM CST
Where
Rains County, 3 mi N of Emory
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.917, -95.750

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402510, 5402511, 5402512, 5402513, 5402514, 5402515, 5402516, 5402517, 5402518, 5402519, 5402520, 5402521.